Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Nashville, TN

February 24, 20119 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2011, 9:30 PM CST for 9 counties in Tennessee. It was in force for 60 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2011, 9:30 PM CST (03:30 UTC)
Expired
Feb 24, 2011, 10:30 PM CST
In force
60 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Macon County, TN, Montgomery County, TN, Robertson County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 6 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 9:58 PM CSTTSTM WND DMG10 E Nashville, TN4 INCH TREE DOWN AND ESTIMATED 65 MPH WINDS
Feb 24, 9:58 PM CSTTSTM WND DMG3 Ne Nashville, TNTREES DOWN NEAR EDMONSON AND MACMURRY AND NEAR HARDING
Feb 24, 9:58 PM CSTTSTM WND DMGNashville, TNTREE DOWN ON HOUSE ON PETWAY AVENUE IN EAST NASHVILLE
Feb 24, 10:00 PM CSTTORNADO8 Se Nashville, TNPUBLIC REPORTED TORNADO NEAR HICKORY HOLLOW MALL AREA NEAR ANTIOCH.
Feb 24, 10:01 PM CSTTORNADONashville, TNSUBSTANTIAL STRUCTURAL DAMAGE IN THE PERCY PRIEST LAKE AREA. TWO CHURCHES WITH ROOFS REMOVED. SOME TWO-STORY HOMES WITH SIGNIFICANT DAMAGE TO THEIR UPPER STORY. NO INJURIES REPORTED.
Feb 24, 10:02 PM CSTTORNADO 210 Se Nashville, TNAN EF2 TORNADO OCCURRED IN ANTIOCH WITH A MAXIMUM EXTIMATED WIND SPEED OF 120 MPH WITH A MAXIMUM PATH WIDTH OF 100 YARDS AND A TOTAL PATH LENGTH OF 7.5 MILES. DAMAGE BEGAN NEAR THE INTERSECTION OF BUTLER AND SMITH SPRINGS ROAD AND ENDED NEAR THE INTERSECTION O
Feb 24, 10:02 PM CSTTORNADO10 Se Nashville, TNAN EF2 TORNADO OCCURRED IN ANTIOCH WITH A MAXIMUM EXTIMATED WIND SPEED OF 120 MPH WITH A MAXIMUM PATH LENGTH OF 7.5 MILES AND A TOTAL PATH LENGTH OF 7.5 MILES. DAMAGE BEGAN NEAR THE INTERSECTION OF BUTLER AND SMITH SPRINGS ROAD AND ENDED NEAR THE INTERSECTION
Feb 24, 10:14 PM CSTTORNADO 2Lebanon, TN*** 2 INJ *** AN EF2 TORNADO OCCURRED IN LEBANON WITH A MAXIMUM ESTIMATED WIND SPEED OF 120 MPH...WITH A MAXIMUM PATH WIDTH OF 150 YARDS...AND A MAXIMUM PATH LENGTH OF 8 MILES. DAMAGE STARTED JUST SOUTH OF CENTRAL PIKE ALONG GLADIEVILLE ROAD AND CONTINUED NORT
Feb 24, 10:14 PM CSTTORNADOLebanon, TN*** 2 INJ *** AN EF2 TORNADO OCCURRED IN LEBANON WITH A MAXIMUM ESTIMATED WIND SPEED OF 120 MPH...WITH A MAXIMUM PATH WIDTH OF 150 YARDS...AND A MAXIMUM PATH LENGTH OF 8 MILES. DAMAGE STARTED JUST SOUTH OF CENTRAL PIKE ALONG GLADIEVILLE ROAD AND CONTINUED NORT
Feb 24, 10:25 PM CSTTSTM WND DMG3 Ssw Lebanon, TNAT BRIDGESTONE WAREHOUSE GUARD SHACK BLOWN OVER WITH MAN INSIDE, SUSTAINED MINOR INJURIES.
Feb 24, 10:25 PM CSTTSTM WND DMGNashville, TNABOUT 30 HOMES DAMAGED BY FALLEN TREES ACROSS DAVIDSON COUNTY REPORTED BY POLICE AND FIRE OFFICIALS. HARDEST HIT AREA IS NEAR PERCY PRIEST LAKE.
Feb 24, 10:25 PM CSTTSTM WND DMGOld Hickory, TNLARGE PINE TREE DOWN AND BLOCKING ONE LANE OF SHUTE LANE.
Feb 24, 10:25 PM CSTTORNADO3 Ssw Lebanon, TNWILSON COUNTY EMA REPORTS NUMEROUS INJURIES POSSIBLE AT BRIDGESTONE WAREHOUSE.
Feb 24, 10:31 PM CSTTSTM WND DMG2 Nw Hendersonville, TNTREE REPORTED ON HOUSE NEAR INDIAN LAKE
Feb 24, 10:31 PM CSTTSTM WND DMGLakewood, TNTREES DAMAGED, DUMPSTERS KNOCKED OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 2:34 PM CSTTornado WatchSPC7 hr
Feb 24, 7:41 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 538 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
538 m²/s²
0-3 km storm-relative helicity
629 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS54 KOHX 250330
SVROHX
TNC021-037-043-111-125-147-165-169-189-250430-
/O.NEW.KOHX.SV.W.0005.110225T0330Z-110225T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
930 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  TROUSDALE COUNTY IN MIDDLE TENNESSEE...
  WESTERN MACON COUNTY IN MIDDLE TENNESSEE...
  EASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  SUMNER COUNTY IN MIDDLE TENNESSEE...
  WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1030 PM CST

* AT 926 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SQUALL
  LINE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
  SEVERE STORMS EXTENDED FROM GUTHRIE TO   BURNS...AND WERE MOVING EAST AT
  65 MPH. SEEK SHELTER NOW.

* LOCATIONS IMPACTED INCLUDE...
  NASHVILLE...
  PEGRAM...
  SPRINGFIELD...
  LP FIELD...
  WHITE HOUSE...
  PORTLAND...
  RURAL HILL...
  WESTMORELAND...
  HARTSVILLE...
  WATERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM FRIDAY MORNING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3664 8607 3636 8608 3630 8613 3617 8608
      3597 8609 3597 8629 3610 8650 3602 8659
      3598 8660 3605 8687 3605 8693 3599 8704
      3605 8705 3605 8718 3597 8721 3598 8735
      3665 8729 3665 8656 3666 8641
TIME...MOT...LOC 0328Z 270DEG 56KT 3668 8715 3595 8723

$$

FORECASTER:BOYD
2 follow-up statements
063 
WWUS54 KOHX 250358
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
958 PM CST THU FEB 24 2011

TNC021-043-125-250407-
/O.CAN.KOHX.SV.W.0005.000000T0000Z-110225T0430Z/
DICKSON TN-CHEATHAM TN-MONTGOMERY TN-
958 PM CST THU FEB 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY...CHEATHAM
AND EASTERN DICKSON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3664 8607 3636 8608 3630 8613 3617 8608
      3597 8609 3597 8629 3610 8650 3601 8660
      3598 8660 3604 8678 3606 8688 3665 8690
      3665 8656 3666 8641
TIME...MOT...LOC 0357Z 270DEG 56KT 3668 8659 3595 8667

$$

TNC037-111-147-165-169-189-250430-
/O.CON.KOHX.SV.W.0005.000000T0000Z-110225T0430Z/
DAVIDSON TN-TROUSDALE TN-MACON TN-ROBERTSON TN-SUMNER TN-WILSON TN-
958 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON...
SUMNER...EASTERN ROBERTSON...WESTERN MACON...TROUSDALE AND DAVIDSON
COUNTIES UNTIL 1030 PM CST...

AT 956 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRANKLIN TO NOLENSVILLE...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  GALLATIN...LEBANON...HARTSVILLE...LAKEWOOD...HENDERSONVILLE...GREEN
  HILL...PORTLAND...MOUNT JULIET...RURAL HILL...BELINDA CITY...
  WESTMORELAND...WATERTOWN AND MITCHELLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3664 8607 3636 8608 3630 8613 3617 8608
      3597 8609 3597 8629 3610 8650 3601 8660
      3598 8660 3604 8678 3606 8688 3665 8690
      3665 8656 3666 8641
TIME...MOT...LOC 0357Z 270DEG 56KT 3668 8659 3595 8667

$$

LAROSA
954 
WWUS54 KOHX 250424
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1024 PM CST THU FEB 24 2011

TNC037-147-250434-
/O.CAN.KOHX.SV.W.0005.000000T0000Z-110225T0430Z/
DAVIDSON TN-ROBERTSON TN-
1024 PM CST THU FEB 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBERTSON AND DAVIDSON
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3664 8607 3636 8608 3630 8613 3617 8608
      3597 8609 3597 8629 3599 8630 3602 8637
      3604 8638 3605 8641 3610 8650 3665 8651
TIME...MOT...LOC 0424Z 270DEG 56KT 3667 8606 3595 8615

$$

TNC111-165-169-189-250430-
/O.CON.KOHX.SV.W.0005.000000T0000Z-110225T0430Z/
TROUSDALE TN-MACON TN-SUMNER TN-WILSON TN-
1024 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON...
EASTERN SUMNER...WESTERN MACON AND TROUSDALE COUNTIES UNTIL 1030 PM
CST...

AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SCOTTSVILLE TO 8 MILES EAST OF
WALTERHILL...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAFAYETTE...HARTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3664 8607 3636 8608 3630 8613 3617 8608
      3597 8609 3597 8629 3599 8630 3602 8637
      3604 8638 3605 8641 3610 8650 3665 8651
TIME...MOT...LOC 0424Z 270DEG 56KT 3667 8606 3595 8615

$$

LAROSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:29 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 24, 8:29 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST THU FEB 24 2011

.UPDATE...
LINE OF STRONG TO SEVERE TSTORMS CONTINUES TO PRECEDE COLD FRONT...
WHICH IS CURRENTLY NEARING THE MS RIVER. NUMEROUS WARNINGS CONTINUE
ACROSS WEST TN. THIS COLD FRONT...AND LINE OF STORMS WILL CONTINUE
EAST...PLOWING RIGHT ACROSS THE CWA THROUGH 07Z OR SO. TOR WATCH
REMAINS VALID THRU THAT TIME.

THE WEATHER WILL IMPROVE DRASTICALLY AFTER THE FRONT PASSES AS
DRIER AIR SETTLES IN. WILL ADJUST GRIDS TO REFLECT PASSING STORMS
AND INCOMING DRIER AIR LATER TONIGHT. MAY MAKE SMALL ADJUSTMENTS
TO TEMPS AS WELL.

&&

.PREV DISCUSSION... /ISSUED 534 PM CST THU FEB 24 2011/

UPDATE...FOR 00Z TAFS.

AVIATION...
STRONG SFC LOW ACRS CENTRAL AR WILL MOVE RAPIDLY TO CENTRAL KY BY 06Z...
THEN OFF TO WV ARND 12Z. THIS WILL BRING A STRONG COLD FRONT ACRS
THE CWA AFTER MIDNIGHT...WHICH WILL BE PRECEDED BY A LINE OF TSTORMS.
THIS LINE WILL MOVE TO NEAR BNA 04-06Z THEN CSV 07-09Z. PASSING PCPN
WILL PRODUCE MVFR/IFR CEILINGS/VSBYS...WITH VSBYS GREATLY INCREASING
AFTER 12-14Z FROPA. CEILINGS HOWEVER WILL BE SLOW TO LIFT ON FRI.

PREV DISCUSSION... /ISSUED 352 PM CST THU FEB 24 2011/

DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

FORECAST QUANDARIES...AN ACTIVE SVR WX EVENT LOOKS TO BE SET
UP ACROSS THE FORECAST AREA TONIGHT. WITH SEVERAL OF OUR W
COUNTIES UNDER A TOR WATCH THRU 04Z...AND EXPECTING THE CHANCE
OF ISO TORNADOES THRU THE ENTIRE NIGHT...HAVE MENTIONED THIS
THROUGHOUT THE FORECAST PERIOD TONIGHT. AS THE NIGHT PROGRESSES...
SOME TRIMMING OF THESE AREAS WILL BE POSSIBLE...AS THE STRONG SFC
COLD FRONT IS EXPECTED TO MOVE INTO W PORTIONS OF THE MID STATE BY
06Z...MOVE ACROSS THE NASHVILLE METROPOLITIAN AREA BY AROUND
09Z...AND BEGIN TO EXIT THE CUMBERLAND PLATEAU AREA BY 12Z FRI.

AHEAD OF THE FRONT...AIRMASS IS BECOMING INCREASINGLY UNSTABLE...
.ESPECIALLY ACROSS SW PORTIONS OF THE MID STATE...WHERE
INSTABILITY AND LIFTING MECHANISMS ARE MOST ENHANCED. EXPECT
THIS TREND TO CONTINUE ACROSS W PORTIONS OF MID STATE THRU AT
LEAST 04Z...MAINLY ALONG AND W OF A LINE FROM CLARKSVILLE TO
LAWRENCEBURG...AND THEN CONTINUE TO MOVE E. IMPRESSIVE LOW LEVEL
JET DYNAMICS WITH THIS POTENTIAL SVR WX EVENT ALSO...WITH 850
MB WIND FIELDS MODEL CONSENSUS SHOWING AN 80KT JET MAX ACROSS THE
NASHVILLE METRO AREA...WITH A 60KT-70KT JET MAX ACROSS E PORTIONS
OF THE MID STATE.

FOR ADDITIONAL INFORMATION...PLEASE SEE THE PREVIOUSLY ISSUED
2128Z MESOSCALE DISCUSSION FOR ADDITIONAL INFORMATION ABOUT
SHORT TERM IMPACTS OVER THE NEXT FEW HOURS.

AS STORM SYSTEM MOVES EWD OF THE MID STATE ON FRI...AND STRONG
RIDGING INFLUENCES BUILD ACROSS THE MID STATE FROM THE UPPER
MIDWEST...LOOK FOR A DECREASING CLOUDINESS TREND WITH A SLIGHT
CHANCE...CHANCE E PLATEAU...PER REMAINING RESIDUAL LOW LEVEL
MOISTURE BEHIND FRONTAL PASSAGE...OF LIGHT SHWRS FOR LOCATIONS
GENERALLY ALONG AND E OF I-65 THRU THE MORNING HOURS ON FRI.
EXPECT AFTERNOON HIGHS CLOSE TO GFS/NAM FORECASTED VALUES.

WITH MID TO HIGH LEVEL CLOUDINESS EXPECTED TO RETURN TO AT LEAST
N PORTIONS OF THE MID STATE BY 12Z...WILL GO WITH AN INCREASING
CLOUDINESS TREND ACROSS THESE AREAS AND SLIGHTLY RAISE LOWS FRI
NIGHT FROM MODEL GUIDANCE FORECAST NUMBERS.

EXPECT MID TO UPPER LEVEL CLOUDINESS TO MOVE INTO THE OHIO RIVER
VALLEY REGION DURING THE DAY ON SAT...WITH SLY WINDS DEVELOPING
ACROSS MUCH OF THE MID STATE...AS A STATIONARY FRONT IS EXPECTED
TO DEVELOP JUST N OF THE MID STATE BY 12Z SUN. AS FOR HIGH TEMPS
SAT AFTERNOON...WILL LOWER SLIGHTLY ACROSS N PORTIONS OF MID STATE
PER STILL SOME UNCERTAINTY WITH OVERALL CLOUDINESS ACROSS THIS
AREA.

ALSO BY 12Z SUN...OVERALL ATM MOISTURE IS EXPECTED TO INCREASE
ACROSS W PORTIONS OF MID STATE...WITH THE POSSIBILITY OF A SLIGHT
CHANCE OF SHWRS...DUE TO MARGINAL INSTABILITY/LIFT ACROSS THESE
LOCATIONS. THUS...WILL RAISE LOWS TEMPS ACROSS THESE LOCATIONS FOR
SAT NIGHT ALSO.

ANOTHER POSSIBLE POTENT STORM SYSTEM IS STILL FORECAST TO SWEEP
ACROSS THE MID STATE SUN AND MON...LIKELY BRINGING ANOTHER ROUND
OF HEAVY RAINFALL AND SEVERE THUNDERSTORM POTENTIAL. AFTER THIS
NEXT STORM SYSTEM EXITS OUR REGION MON NIGHT...THE MID STATE SHOULD
EXPERIENCE DRY WEATHER...AS HIGH PRESSURE INFLUENCES BUILD ACROSS
THE AREA FOR THE REMAINDER OF THE FIRST PART OF NEXT WEEK.

HYDROLOGY...
AS OF 2 PM CST...HERE AT THE NWS OFFICE IN OLD HICKORY...WE HAD 1.76
INCHES OF RAINFALL. AS MENTIONED ABOVE...WILL CONTINUE WITH THE
FLASH FLOOD WATCH THRU 12Z. HAVE MADE JUST SOME SLIGHT ADJUSTMENTS
TO THE HPC QPF VALUES...ESPECIALLY ACROSS NW PORTIONS OF THE MID
STATE...WITH A SWATH OF ONE INCH TO ONE...STARTING FROM NEAR
WAYNESBORO TO PORTLAND...INCREASING TO ONE AND THREE QUARTERS OF
AN INCH IN LOCATIONS ACROSS THE LAND BETWEEN THE LAKES REGION OF
NW TN...THRU 06Z. EXPECT THE HEAVIEST RAINFALL ACROSS LOCATIONS
JUST W OF THE CUMBERLAND PLATEAU...AND W PORTIONS OF THE
CUMBERLAND PLATEAU... WHERE GENERALLY 0.60 INCH IS EXPECTED.
THESE ARE GENERAL VALUES ANTICIPATED...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE DUE TO PERIODS OF HEAVY RAINFALL IN SPECIFIC
LOCATIONS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM CST FRIDAY FOR TNZ005>011-022>031-
033-056-057-059.

&&

07
Hazardous weather outlook, Feb 24, 7:18 AM CST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
718 AM CST THU FEB 24 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-251130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
718 AM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH IS IN EFFECT FOR NORTHERN AND NORTHWEST MIDDLE
TENNESSEE UNTIL 600 AM FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL
MOVE ACROSS THE MID STATE TODAY AND TONIGHT. MOST AREAS CAN EXPECT
A TOTAL OF 1 TO 2 INCHES OF RAIN. AREAS TO THE NORTH AND WEST OF
NASHVILLE CAN EXPECT 2 TO 3 INCHES, WITH THE CLARKSVILLE AND DOVER
AREAS RECEIVING 3 TO 4 INCHES.

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE
WESTERN HALF OF MIDDLE TENNESSEE, INCLUDING THE NASHVILLE METRO
AREA, WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE MID STATE TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS MIDDLE TENNESSEE
LATE SUNDAY NIGHT OR MONDAY MORNING, BRINGING THE POSSIBILITY OF
WIDESPREAD THUNDERSTORM ACTIVITY.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

In the hours before

Special weather statement, Feb 24, 6:48 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CST THU FEB 24 2011

TNZ005-006-022>024-250115-
BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
648 PM CST THU FEB 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...

AT 641 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS IN SOUTHWEST KENTUCKY AND NORTHEASERN PART OF
WEST TENNESSEE. THESE STORMS...ALTHOUGH NOT AN INITIAL THREAT TO
NORTHWEST MIDDLE TENNESSEE ARE BEING MONITORED CLOSELY. OUR
NEIGHBORING OFFICE IN PADUCAH KENTUCKY HAS A TORNADO WARNING OUT FOR
GRAVES COUNTY AND THE MEMPHIS WEATHER OFFICE HAS A TORNADO WARNING
IN EFFECT FOR NORTHERN WEAKLEY. THESE STORMS ARE NOT VERY FAR AWAY
AND INTERESTS IN NORTHWEST MIDDLE TENNESSEE SHOULD STAY ALERT.
THE STORMS ARE MOVING NORTHEAST AT 50 MPH.

BOYD
Special weather statement, Feb 24, 6:50 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CST THU FEB 24 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-250300-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
650 PM CST THU FEB 24 2011

                     ...TORNADO SAFETY RULES...

IN HOMES OR SMALL BUILDINGS, GO TO THE BASEMENT OR TO AN
INTERIOR ROOM, SUCH AS A CLOSET OR BATHROOM, ON THE LOWEST
LEVEL. GET UNDER SOMETHING STURDY SUCH AS A HEAVY TABLE OR A
BED.

IN MOBILE HOMES AND VEHICLES, ABANDON THEM AND GO TO A STURDY
STRUCTURE. IF THERE IS NO SUCH STRUCTURE NEARBY, LIE FLAT IN A
DITCH, RAVINE, GULLY, CULVERT OR LOW SPOT WITH YOUR ARMS AND HANDS
SHIELDING YOUR HEAD.

IN LARGE BUILDINGS, SUCH AS SCHOOLS, FACTORIES, HOSPITALS,
NURSING HOMES AND SHOPPING CENTERS, GO TO THE PREDESIGNATED
SHELTER AREA. INTERIOR HALLWAYS ON THE LOWEST FLOOR ARE USUALLY
BEST. STAY AWAY FROM ROOMS THAT ARE LARGE IN AREA BECAUSE THEY HAVE
WEAKLY SUPPORTED ROOFS.

IN HIGH-RISE BUILDINGS, GO TO AN INTERIOR SMALL ROOM OR HALLWAY.

STAY AWAY FROM WINDOWS. DON'T BOTHER OPENING OR CLOSING THEM. IT
WON'T MAKE ANY DIFFERENCE TO THE STRUCTURE AND YOU'LL JUST WASTE
TIME OR PUT YOURSELF AT RISK SHOULD GLASS BREAK AS YOU ARE NEAR.

NOAA WEATHER RADIO WILL CARRY INFORMATION AND SAFETY TIPS ALL THIS
WEEK CONTAINING IMPORTANT SAFETY RULES THAT YOU CAN USE TO
PROTECT YOURSELF AND YOUR LOVED ONES FROM THE DANGERS OF SEVERE
WEATHER.

BOYD
Special weather statement, Feb 24, 7:55 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
755 PM CST THU FEB 24 2011

TNZ005-022>024-250300-
BENTON-HOUSTON-HUMPHREYS-STEWART-
755 PM CST THU FEB 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS AND
STEWART COUNTIES...

AT 752 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS IN EASTERN PART OF WEST TENNESSEE
MOVING RAPIDLY EAST.

WARNINGS WILL LIKELY BE NEEDED SHORTLY FOR THIS LINE AS IT
APPROACHES THE TENNESSEE RIVER AROUND 815 PM.

NICKEL SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.

BOYD
Local storm report, Feb 24, 9:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND GST     DOVER                   36.48N 87.84W
02/24/2011  E65 MPH          STEWART            TN   EMERGENCY MNGR

&&

MRICHARD
Local storm report, Feb 24, 9:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND GST     7 E CLARKSVILLE         36.56N 87.22W
02/24/2011  E65 MPH          MONTGOMERY         TN   TRAINED SPOTTER

&&

MRICHARD
Local storm report, Feb 24, 9:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
921 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     2 WNW CLARKSVILLE       36.57N 87.38W
02/24/2011                   MONTGOMERY         TN   EMERGENCY MNGR

            ROOF BLOWN OFF NEAR WOODLAWN

&&

MRICHARD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:22 PM CSTTornado WarningOHXStewart24 min
Feb 24, 8:24 PM CSTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart36 min
Feb 24, 8:30 PM CSTTornado WarningOHXPerry30 min
Feb 24, 8:30 PM CSTTornado WarningOHXBenton, Houston, Humphreys, Stewart30 min
Feb 24, 8:54 PM CSTTornado WarningOHXHickman36 min
Feb 24, 8:58 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more63 min
Feb 24, 9:00 PM CSTSevere Thunderstorm WarningOHXLewis, Wayne45 min
Feb 24, 9:00 PM CSTTornado WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery30 min
Feb 24, 9:12 PM CSTTornado WarningOHXDickson, Humphreys33 min
Feb 24, 9:20 PM CSTTornado WarningOHXMontgomery, Robertson, Sumner25 min
Feb 24, 9:26 PM CSTSevere Thunderstorm WarningOHXMaury, Williamson34 min
Feb 24, 9:34 PM CSTTornado WarningOHXCheatham, Davidson, Williamson26 min
Feb 24, 9:46 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson59 min
Feb 24, 9:58 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Wayne62 min
Feb 24, 10:02 PM CSTTornado Warning EmergencyOHXDavidson, Rutherford, Wilson28 min
Feb 24, 10:08 PM CSTTornado WarningOHXDavidson, Macon, Smith, Sumner, Trousdale, Wilson37 min
Feb 24, 10:17 PM CSTTornado WarningOHXMacon, Sumner, Trousdale43 min
Feb 24, 10:26 PM CSTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett and 5 more79 min
Feb 24, 10:27 PM CSTFlash Flood WarningOHXStewart3 hr
Feb 24, 10:36 PM CSTTornado WarningOHXClay, Jackson, Macon24 min
Feb 24, 10:37 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Maury, Rutherford23 min
Feb 24, 10:39 PM CSTTornado WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett and 2 more36 min
Feb 24, 10:45 PM CSTSevere Thunderstorm WarningOHXDeKalb30 min
Feb 24, 11:03 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren42 min
Feb 24, 11:14 PM CSTSevere Thunderstorm WarningOHXDeKalb, White31 min
Feb 24, 11:31 PM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren44 min
Feb 24, 11:34 PM CSTSevere Thunderstorm WarningOHXCumberland41 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningOHXWhite35 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam50 min
Feb 25, 12:07 AM CSTSevere Thunderstorm WarningOHXCumberland23 min
Feb 25, 1:25 AM CSTRiver Flood WarningOHXBedford6 days

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.